ConsumerLab.com uses JavaScript to provide the best possible experience for our content, but your browser has it disabled. Learn how to enable it here.

About ConsumerLab.com

Posted September 15, 2013

Creatine Powder Containing DMAA Recalled

On September 12, 2013, Ge Pharma, LLC issued a recall of grape and fruit punch flavors of Creafuse Powder because they contain 1,3 dimethylamylamine (DMAA).

DMAA has been linked to a number of adverse effects and is not allowed to be sold as a dietary supplement ingredient.

In April 2012, the FDA announced that DMAA is unsafe and cannot be sold as a dietary supplement. At the time, the agency had received 86 adverse event reports on products containing DMAA, which can narrow blood vessels and arteries and potentially increase the risk of elevated blood pressure, shortness of breath and heart attack. It may also be listed on labels as dimethylamylamine, 1,3 dimethylamylamine or methylhexanamine.

Recalled Creafuse Powder Grape can be identified by Lot # GE4568 and recalled Creafuse Powder Fruit Punch can be identified Lot #GE4570 and an expiration date of 2/2015. Both products were promoted for muscle building and were sold nationwide by telephone and email.

(See ConsumerLab.com's Reviews of Muscle Enhancers (Creatine and Branched Chain Amino Acids) for tests of related products.)

Consumers who have purchased these supplements should discontinue use immediately and contact their healthcare provider if they have experienced any adverse side effects. Consumers and healthcare providers are also encouraged to report any adverse reactions to the FDA's MedWatch Adverse Event Reporting Program.

See Related Warnings:

USPLabs Destroys $8 Million Worth of Supplements Containing DMAA

FDA Says DMAA Can't Be Sold as a Supplement -- Warns Sellers

FDA Warns Consumers About The Dangers Of DMAA

DMAA Supplement Linked to Runner's Death

"Thermo Stimulating" Supplement Recalled -- Contained DMAA

USPLabs Settles Class Action Lawsuit Over Controversial DMAA Ingredient

Performance Enhancing Ingredient, DMAA, Not Really from Geraniums, Putting Its Use in Supplements in Doubt

FDA Warns USPLabs For Adulteration and Drug Claims

DMAA Supplements Pulled from Military Stores After 2 Deaths

Distribution of Weight Loss Product Containing DMAA Should Be Stopped Immediately, Warns FDA

For more information, use the link below.